Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking seasonique for birth control. Tried nitrofur and augmentin. Having bleeding. Due to medication?

I am taking seasonique for birth control I was put on a 10 day dose of nitrofur which I know makes it less effective and became I ll again and was put on augmentin the day after I finished the nitrofur it has been nearly a week on the augmentin... I am having a lot of breakthrough bleeding and I am wondering 1. If its possible I have or will ovulate with how long I ve been on antibiotics and 2. How long until the birth control will be effective again...
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
If you have been on Seasonique for a while, breakthrough bleeding in general, especially in the second or third month of the pack is not unusual, and can also be caused by the stress of the infection on your body, not necessarily due to ineffectiveness of the birth control. If you are in the second or third month of the pack, stop taking the pill for about 5-7 days, then restart the same pack and finish it... or throw it out and start a new pack if there are not many left. The time off the pill, as long as it is 7 days or less, may help you rebuild your uterine lining and make the bleeding stop, like your "period" at the end of the three month pack. The decreased effectiveness of birth control with antibiotics, with the exception of certain types that they use to treat TB and other major infections, is largely theoretical. It is safest to use a backup method until you are off the antibiotics, but you are most likely still adequately protected against pregnancy, especially if you've been on Seasonique for more than one pack.
Answered: Wed, 15 Jul 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor